Oklahoma, 2011

Heat in Oklahoma, June 15, 2011

June 15, 2011 · NWS TSA · 1 event in 1 county or zone

Daytime temperatures climbed into the mid to upper 90s across northeastern Oklahoma for several days. This heat combined with the humidity resulted in afternoon heat indices in the 100 to 105 degree range.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Daytime temperatures climbed into the mid to upper 90s across northeastern Oklahoma for several days. This heat combined with the humidity resulted in afternoon heat indices in the 100 to 105 degree range. A man living in a camper trailer with no electricity succumbed to the heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 11:42 AM CST, 18 minutes earlier.

Area forecast discussion, Jun 15, 11:42 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT WED JUN 15 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ANY AFTERNOON STORMS ARE EXPECTED TO REMAIN SOUTH OF KFSM/KMLC
WITH VFR CONDITIONS PREVAILING THROUGH THE FORECAST.  THE
LARGEST UNCERTAINTY IS EXTENT AND LOCATION OF ANY EARLY
MORNING CONVECTION AHEAD OF WEAK WARM FRONT.  THE MOST
LIKELY AREA FOR THIS POTENTIAL WILL BE OVER FAR NW AR WHERE
PROB30 GROUPS WERE INCLUDED.

&&

.PREV DISCUSSION... /ISSUED 1108 AM CDT WED JUN 15 2011/

..UPDATE...

DISCUSSION...
ACTUAL COLD FRONTAL BOUNDARY LIES NEAR A MCALESTER TO FAYETTEVILLE
LINE...WITH A LARGER OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS AND
DEEPER MOISTURE CONVERGENCE NOTED FURTHER SOUTH ACROSS NORTH
TEXAS. THE AREA BETWEEN THE TWO BOUNDARIES WILL BECOME
INCREASINGLY UNSTABLE WITH A WEAK CAP BENEATH NEUTRAL TO SLIGHT
DOWNWARD SYNOPTIC MOTION. THIS WARRANTS ISOLATED STORM CHANCES AT
BEST WHICH IS HANDLED WITH CURRENT FORECAST. WILL UPDATE FOR
DEWPOINT TRENDS ACROSS NE OK WHICH ARE LIKELY TO REMAIN HIGHER
THAN RAW MODEL OUTPUT...WITH CURRENT HIGH TEMP FORECAST ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  70  95  75 /  10   0  10  10
FSM   94  70  96  71 /  20  10  10  10
MLC   93  71  95  75 /  20  10  10  10
BVO   92  65  94  72 /   0  10  20  10
FYV   88  62  91  69 /  10  10  20  10
BYV   89  63  90  70 /  10  10  20  10
MKO   92  70  93  72 /  10   0  10  10
MIO   92  64  94  73 /  10  10  20  10
F10   92  71  94  74 /  10   0  10  10
HHW   94  71  95  73 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jun 15, 4:02 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 AM CDT WED JUN 15 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT WED JUN 15 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH MUCH OF THE AREA
TODAY BEFORE STALLING OUT NEAR THE RED RIVER. THERE WILL BE
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY
OF THE FRONTAL BOUNDARY THIS AFTERNOON AND EVENING. THESE
STORMS MAY BE CAPABLE OF BECOMING STRONG TO SEVERE WITH
STRONG GUSTY WINDS AND LARGE HAIL THE CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE STALLED
FRONTAL BOUNDARY MOVES BACK TO THE NORTH AS A WARM FRONT.

AN UPPER RIDGE WILL BUILD ACROSS THE AREA FRIDAY AND INTO THE
WEEKEND. THIS WILL RESULT IN THE CONTINUANCE OF UNSEASONABLY
WARM TEMPERATURES. THE CHANCES OF SHOWERS AND THUNDERSTORMS
RETURN EARLY NEXT WEEK AS THE UPPER RIDGE WEAKENS...ALLOWING
A FRONTAL BOUNDARY TO APPROACH THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 15, 8:01 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     2 E OILTON              36.08N 96.55W
06/14/2011                   CREEK              OK   PUBLIC

            ROOF DAMAGE. TIME ESTIMATED.

&&

GEW
Local storm report, Jun 15, 8:17 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
917 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             5 E MANNFORD            36.13N 96.26W
06/14/2011  E1.00 INCH       TULSA              OK   PARK/FOREST SRVC

            KEYSTONE STATE PARK.

&&

GEW
Local storm report, Jun 15, 10:49 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     CHOUTEAU                36.19N 95.34W
06/14/2011                   MAYES              OK   EMERGENCY MNGR

            DAMAGE TO POWER POLES AND TREES. TWO CONCRETE BLOCK OUT
            BUILDINGS DESTROYED AT CHOUTEAU SCHOOL.

1135 PM     TSTM WND DMG     3 NE RED OAK            34.98N 95.04W
06/14/2011                   LATIMER            OK   PUBLIC

            TREE LIMBS BROKEN. EST 60-65 MPH.

1228 AM     TSTM WND DMG     3 N BERRYVILLE          36.41N 93.57W
06/15/2011                   CARROLL            AR   PUBLIC

            SEVERAL LARGE OAK TREES BLOWN DOWN ACROSS A ROAD.

1228 AM     TSTM WND DMG     RATTAN                  34.20N 95.41W
06/15/2011                   PUSHMATAHA         OK   POST OFFICE

            TREE BLOWN DOWN AND OTHER TREES WITH BROKEN LIMBS.

&&

SAA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Craig

When
June 15, 12:00 PM CST to 11:00 PM CST
Where
Craig forecast zone
Deaths
1 direct, 0 indirect
Reported by
State Official
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Craig2011-06-1540MaleMobile/Trailer HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328662.